MAUDE Adverse Event Report: VASCUTEK LTD. GELSOFT PLUS; GELSFOT PLUS STRAIGHT

VASCUTEK LTD. GELSOFT PLUS; GELSFOT PLUS STRAIGHT
Model Number GELSOFT PLUS STRAIGHT
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205); Material Integrity Problem (2978)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer narrative: (b)(4).Type of investigation: trend analysis - review of similar complaints for all gelsoft plus / gelsoft devices and leakage gave an occurrence rate of (b)(4).Type of investigation: communication/interviews - information received from site indicated that the device was not pre-soaked prior to procedure contrary to ifu warnings and precautions which state "the prosthesis must be immersed in a sterile saline solution for 5 minutes.Failure to rinse for 5 minutes could lead to the graft being more susceptible to leakage when implanted" type of investigation: analysis of production records - review of qc and manufacturing records with attention to all in process and base material porosity tests showed batch was manufactured to design specification and all porosity testing on gelled product and base material met acceptance criteria.Type of investigation - 4114 - device not returned - device remains implanted and was not returned for further investigation.Investigation findings: no device problem found - no issue was found with manufacture of the batch on review of production records investigation conclusion: caused traced to user - information received from site indicated that the device was not pre-soaked prior to use as recommended in ifu to improve device handling.This may have been a contributory cause of the leakage seen.Investigation conclusions: failure to follow instructions - user did not follow instructions in ifu regarding pre-soak of device.Vascutek ltd.Now considers this complaint closed.Further action is not planned, however, the issue will be tracked, and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
Event reported from maastricht umc+, netherlands as follows: "no relevant medical history.Patient came with symptomatic aaa.No antiplatelet.5000u heparin clamping aorta, proximal anastomosis.Clamping direct under proximal anastomosis, making distal anastomosis.After releasing the clamp, 3 small holes in mid segment of graft.1 hole is sutured, other 2 holes closed by manual compression.The event had no consequences for post-operative treatment.".

Brand Name
GELSOFT PLUS
Common Device Name
GELSFOT PLUS STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key10578693
Report Number9612515-2020-00009
Device Sequence Number3123880
Product Code DSY
UDI-Device Identifier05037881115375
UDI-Public05037881115375
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K162803
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberGELSOFT PLUS STRAIGHT
Device Catalogue Number631516P-G
Device Lot Number17601137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;